MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 27IN 2-0 SA CT-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 27IN 2-0 SA CT-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B414
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a total knee replacement on an unknown date and barbed suture was used.The patient's skin incision popped open and they had to do a wash out and revise the skin closure.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the suture barbs not engage in the tissue? did the suture pull out of the tissue? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 medical device problem code.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure not sure date of index surgical procedure? not sure on what tissue was the suture used? subcuticular what was the tissue condition (normal, thin, calcified, fragile, diseased)? not sure was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes was at least one reverse stitch performed prior to closure? yes what tissue dehisced? yes please describe the appearance of the suture during the second procedure.Not sure did the stratafix suture break? if so, where was the break noted (termination, middle, end)? not sure did the suture barbs not engage in the tissue? not sure did the suture pull out of the tissue? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? not sure onset date/time of dehiscence? (# post op days) not sure please describe any surgical intervention required for the wound dehiscence including date and findings.Not sure.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? not sure what symptoms did the patient experience following the index surgical procedure? onset date? not sure other relevant patient history/concomitant medications? not sure what is the physician¿s opinion as to the etiology of or contributing factors to this event? he said the patient dehisced and the monocryl stratafix was not engaged in tissue what is the patient's current status? not sure lot number? not sure.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).Corrected information: b1, b2, h1 - additional information was received and it was reported that the device is not an ethicon product.Therefore, this medwatch report is being voided.

Brand Name
SFXSPI MCL+ UNI UD 27IN 2-0 SA CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21564104
Report Number2210968-2025-02529
Device Sequence Number9170527
Product Code GAM
UDI-Device Identifier10705031236400
UDI-Public10705031236400
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/24/2025
04/09/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date03/26/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown